MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ECG PEDIATRIC; 2331C-003; ELECTRODE, ELECTROCARDIOGRAPH

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ECG PEDIATRIC; 2331C-003; ELECTRODE, ELECTROCARDIOGRAPH
Model Number 2331C-003
Medical Device Problem Codes Human-Device Interface Problem (2949); Separation Problem (4043)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation of the customer's reported event that ¿patient swallowed electrode after breaking it apart¿ finds it to be unconfirmed.The device in question is not available for evaluation by conmed.Photographic evidence has been provided however it does not exhibit any evidence of the reported event.Therefore, the reported failure cannot be verified, and the complaint is unconfirmed.The manufacturing documents from the device history record have been reviewed and found no abnormalities that would contribute to this issue.A two-year lot history review was conducted and found no other similar events reported for this lot number.A two-year review of complaint history revealed there has been a total of 1 complaint, regarding 1 device, for this device family and failure mode.During this same time frame 13,448,400 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).The instructions for use (ifu) provides the user with information regarding proper care and use of this device.Also per the ifu the user is advised that no modification of electrodes is allowed.Modification may result in patient or operator harm.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
On behalf of the customer, the conmed representative reported issues with the ecg pediatric electrode (softrace medium rtl) item # 2331c-003, lot 202106105, that was experienced on (b)(6) 2021.Information received indicates only that the patient swallowed electrode after breaking it apart¿ it is noted a surgical procedure was need to retrieve electrode from patient.The patient status is listed to be ¿stable¿.Additional information provided indicates the patient involved was under 1 year of age.The issue occurred while patient was in the nicu and the device was being used for general monitoring.It is unknown where on the patients body the device was located or how long the device had been in place when the issue occurred.It is unknown where the pieces of the device were found in the patient during the surgery, only that all pieces were removed.No other clarification was provided.This report is being raised on the basis of injury as a surgical procedure was needed to remove the pieces after ingestion.

Brand Name
ECG PEDIATRIC; 2331C-003
Common Device Name
ELECTRODE, ELECTROCARDIOGRAPH
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
MDR Report Key12372102
Report Number3007305485-2021-00354
Device Sequence Number4334019
Product Code DRX
UDI-Device Identifier30653405064132
UDI-Public(01)30653405064132(17)230610(10)202106105
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K901555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date06/10/2023
Device Model Number2331C-003
Device Catalogue Number2331C-003
Device Lot Number202106105
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Initial Report FDA Received Date08/26/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;